Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 241, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 5, 2020, 8:53 PM EST for Carroll County, Coweta County, Heard County, Georgia. It took effect at Mar 6, 2020, 4:00 AM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2020, 8:53 PM EST (01:53 UTC)
- In effect from
- Mar 6, 2020, 4:00 AM EST
- Expired
- Mar 6, 2020, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, GA, Coweta County, GA, Heard County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River near Whitesburg (WHTG1). The gauge peaked at 16.54 ft at Mar 6, 2020, 2:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
231
WGUS42 KFFC 060153
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
853 PM EST Thu Mar 5 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC045-077-149-061553-
/O.NEW.KFFC.FL.W.0241.200306T0900Z-200307T0000Z/
/WHTG1.1.ER.200306T0900Z.200306T1200Z.200306T1800Z.NO/
853 PM EST Thu Mar 5 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattahoochee River near Whitesburg.
* From late tonight until Friday evening.
* At 830 PM Thursday the stage was 16.1 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 17 feet.
* The river is forecast to rise above flood stage by early Friday
morning, and continue rising, reaching near 17.2 feet later Friday
morning. The river will fall below flood stage Friday afternoon.
* At 17 feet, flood Stage is reached with minor flooding beginning in
the woodlands and fields along the river upstream and downstream
from the gage on U.S. Highway 27, or Georgia Highway 16. Flood
waters reach the top of the boat ramp at Riverside Park next to the
bridge. The playground at a day use area on the west side of the
Chattahoochee Bend State Park will begin to flood.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC135-061342-
/O.NEW.KFFC.FL.W.0242.200306T0220Z-200306T1342Z/
/SWEG1.1.ER.200306T0220Z.200306T0600Z.200306T0742Z.NO/
853 PM EST Thu Mar 5 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From this evening until Friday morning.
* At 815 PM Thursday the stage was 7.9 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 8 feet.
* The creek is forecast to rise above flood stage Thursday night and
continue rising, reaching near 8.2 feet early Friday morning. The
creek will fall below flood stage later Friday morning.
* At 8 feet, flood Stage is reached with minor flooding beginning
along the creek upstream and downstream from the gage at U S Highway
23, or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$2 follow-up statements
731
WGUS82 KFFC 060842
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
342 AM EST Fri Mar 6 2020
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Tallapoosa River near Tallapoosa affecting Haralson County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
YellowJacket Creek near Hogansville affecting Troup County
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
GAC115-062241-
/O.CON.KFFC.FL.W.0243.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200306T0300Z.200306T0745Z.000000T0000Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2AM Friday the stage was 24.8 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC143-062241-
/O.CON.KFFC.FL.W.0239.000000T0000Z-000000T0000Z/
/TLAG1.1.ER.200305T2208Z.200306T0500Z.000000T0000Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Tallapoosa River near Tallapoosa.
* Until further notice.
* At 3AM Friday the stage was 16.4 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* At 16 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 78.
&&
LAT...LON 3386 8528 3384 8521 3377 8525 3371 8535
3377 8536 3381 8531
$$
GAC117-121-062241-
/O.CON.KFFC.FL.W.0231.000000T0000Z-200308T0345Z/
/APHG1.1.ER.200305T1245Z.200306T1200Z.200307T2145Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday evening.
* At 2AM Friday the stage was 9.0 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 7 feet.
* The river will continue rising to near 9.5 feet by this morning.
The river will fall below flood stage tomorrow afternoon.
* At 10 feet...Minor flooding expands along the creek from near
Cumming to Alpharetta and Roswell. Backyards of homes off Seale
Drive and Gunter Court and portions of the Golf of Georgia are
under a foot of water. The Big Creek Greenway experiences
significant flooding up to 4 feet deep with closure of the paths.
This especially occurs upstream and downstream from the gage on
Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
Campground off Preston Ridge Road will be under a two feet of
water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC045-077-149-062241-
/O.EXT.KFFC.FL.W.0241.200306T1050Z-200307T0000Z/
/WHTG1.1.ER.200306T1050Z.200306T1200Z.200306T1800Z.NO/
342 AM EST Fri Mar 6 2020
...Flood Warning extended until this evening...The Flood Warning
continues for
The Chattahoochee River near Whitesburg.
* From early this morning until this evening.
* At 03AM Friday the stage was 16.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by early this morning and
continue to rise to near 17.2 feet by this morning.The river will
fall below flood stage by this afternoon.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters
reach the top of the boat ramp at Riverside Park next to the
bridge. The playground at a day use area on the west side of the
Chattahoochee Bend State Park will begin to flood.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC285-062241-
/O.CON.KFFC.FL.W.0235.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200305T1230Z.200306T0530Z.000000T0000Z.UU/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The YellowJacket Creek near Hogansville.
* Until further notice.
* At 2AM Friday the stage was 9.3 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 8 feet.
* At 10 feet...Minor flooding continues to expand further into the
marshy wetlands and woods along the creek upstream and downstream
from the stream gage on the Hammett Road bridge. Yards of nearby
homes will be flooded.
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$
ALC081-113-GAC053-215-062241-
/O.CON.KFFC.FL.W.0220.000000T0000Z-200308T1200Z/
/CBUG1.1.ER.200304T1816Z.200306T0000Z.200308T0600Z.NO/
342 AM EST Fri Mar 6 2020
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until Sunday morning.
* At 03AM Friday the stage was 30.0 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 27 feet.
* The river will continue to fall to below flood stage by early
Sunday morning.
* At 30 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Large
portions of the River Walk in Columbus will be flooded up to 3 feet
deep. The water level reaches the top of the boat ramp behind the
Columbus Convention and Trade Center. The Phenix City Amphitheater
in Alabama will be flooded up to two feet deep. Portions of the
River Walk in Phenix City will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$594
WGUS82 KFFC 061006
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
505 AM EST Fri Mar 6 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Flint River near Carsonville Hwy. 19 affecting Crawford...
Talbot...Taylor and Upson Counties
GAC045-077-149-061035-
/O.CAN.KFFC.FL.W.0241.000000T0000Z-200307T0000Z/
/WHTG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 AM EST Fri Mar 6 2020
The Flood Warning is cancelled for
The Chattahoochee River near Whitesburg.
* This takes effect immediately.
* At 4AM Friday the stage was 16.5 feet...and steady.
* Flood stage is 17 feet.
* The river will continue to fall.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters
reach the top of the boat ramp at Riverside Park next to the
bridge. The playground at a day use area on the west side of the
Chattahoochee Bend State Park will begin to flood.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC113-255-070005-
/O.EXT.KFFC.FL.W.0221.000000T0000Z-200308T1340Z/
/GRFG1.1.ER.200305T1530Z.200307T0600Z.200308T0740Z.NO/
505 AM EST Fri Mar 6 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* Until Sunday morning.
* At 04AM Friday the stage was 13.1 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue rising to near 13.6 feet by after midnight
tomorrow. The river will fall below flood stage Sunday morning.
* At 14 feet...Minor flooding expands into the woodlands...fields
and pasture upstream and downstream from the gage on Georgia
Highway 16 or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge will be flooded with around
one foot of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC079-263-269-293-070005-
/O.EXT.KFFC.FL.W.0222.000000T0000Z-200309T0030Z/
/CLUG1.1.ER.200305T0030Z.200306T0430Z.200308T1830Z.NO/
505 AM EST Fri Mar 6 2020
...Flood Warning extended until Sunday evening...The Flood Warning
continues for
The Flint River near Carsonville Hwy. 19.
* Until Sunday evening.
* At 4AM Friday the stage was 23.1 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 24 feet...Minor flooding expands further into the woodlands
and fields along the river upstream and downstream from the gage on
U.S. Highway 19. The flood waters will be up to 6 feet deep over
the top of the boat ramp and cover a portion of the access road by
the bridge on the Taylor County side of the river.
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 6:57 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 5, 6:57 PM EST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 657 PM EST Thu Mar 5 2020 .UPDATE... Clearing occurring just a little ahead of schedule but no complaints here. Allowed flash flood watch to expire on schedule but water remains high in many locations, particularly over middle Georgia. SNELSON && .PREV DISCUSSION... /Issued 248 PM EST Thu Mar 5 2020/ SHORT TERM /Tonight through Friday Night/... Looks like the rain is finally coming to an end. The main closed low pressure center is positioned right along the AL/GA/FL border and will continue to push east through Friday morning. The back edge of the wrap around precip is moving through Central AL with the back edge of the clouds moving into NW AL. Looks like North and Central GA will see another 4 to 6 hours of showers with the precip coming to an end around 00z-02z this evening. Skies will clear out shortly after that. The main low pressure center pushes off the GA/FL coast by 03z tonight with a large area of high pressure building into the southeastern U.S. from the Northern/Central Plains. The pressure gradient between these two systems becomes fairly tight across GA Friday increasing northwesterly winds. Will see wind speeds in the 12-16mph range with gust in the 25-30mph range Friday afternoon. With the extremely saturated soils and increased winds would not be surprised to see a few trees get blow down friday afternoon. With this in mind have issued a wind advisory beginning Friday morning and continuing through Friday evening. With the clearing conditions tonight and some cold air advection setting up with the northwesterly flow, Temps tonight will get down into the 30s and lower 40s across the area. High temps Friday will be mainly in the 40s and lower to middle 50s. Will see some temps near 60 across extreme southern sections of the CWA. With the continued NW flow low temps Sat morning will dip down into the 20s across the North GA mountains and into the lower to middle 30s elsewhere. 01 LONG TERM /Saturday through Thursday/... Did not change much regarding the previous forecast. Saturday and Sunday will bring dry conditions and sunny skies, courtesy of surface high pressure and an upper-level ridge. Highs and lows this weekend are still forecast to be a couple degrees below average in some spots. Temperatures look to return to near-normal on Monday. The upper-level ridge will flatten as a 500-mb shortwave and associated surface low slide into the eastern U.S. on Monday night. Models are in better agreement on the timing of rain associated with this system, with the GFS and ECMWF bringing rain into north Georgia on Monday overnight into early Tuesday morning. The steering flow will remain largely zonal through Thursday, so the surface front looks to stall across the Southeast during this period. This will keep rain chances around through Thursday. There could be enough instability on Tuesday and Wednesday to generate thunderstorms, but have not included thunder in the official forecast for now, given uncertainty. Highs and lows are still on track to be 5-10 degrees above average Tuesday through Thursday. Martin && .AVIATION... 00Z Update... IFR and MVFR conditions will be VFR and SKC by 03-05Z due to clearing skies behind the cold front. Sfc winds will become NW after 03Z and increase to 15-20kts at 15Z with gusts to 30kts before decreasing some to 12-16kts with gusts to 25kts after sunset Friday. //ATL Confidence...00Z Update... High confidence on all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 42 54 32 58 / 20 0 0 0 Atlanta 42 51 32 56 / 20 0 0 0 Blairsville 36 42 26 54 / 20 5 5 0 Cartersville 40 51 30 56 / 10 0 5 0 Columbus 45 59 34 61 / 10 0 0 0 Gainesville 40 49 30 57 / 20 0 0 0 Macon 44 58 33 59 / 30 0 0 0 Rome 40 51 31 56 / 5 0 5 0 Peachtree City 42 54 31 57 / 20 0 0 0 Vidalia 46 61 35 59 / 40 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 AM to 7 PM EST Friday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...SNELSON LONG TERM....Martin AVIATION...SNELSON
Hazardous weather outlook, Mar 5, 8:30 PM EST, 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 830 PM EST Thu Mar 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 830 PM EST Thu Mar 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... While rain ended across north and central Georgia, ongoing flooding issues will continue with many creeks and streams continuing to rise through the overnight period. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A Wind Advisory is in effect from 5 AM to 7 PM Friday for the entire outlook area. Winds will range from 10-20 mph with gusts up to 30 mph. There is a potential for tree limbs to be blown down, given saturated soils and gusty winds. Flooding will also continue for the next several days as area creeks, streams and rivers continue to transport the runoff from the recent heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:04 PM EST | River Flood Warning | FFC | Haralson | 15 hr |
| Mar 5, 8:42 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 64 hr |
| Mar 5, 8:53 PM EST | River Flood Warning | FFC | Gwinnett | 117 min |
| Mar 5, 11:18 PM EST | River Flood Warning | FFC | Floyd | 21 days |
| Mar 5, 11:34 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 24 hr |
| Mar 6, 4:57 AM EST | River Flood Warning | FFC | Cobb, Douglas | 29 hr |
| Mar 6, 9:40 AM EST | River Flood Warning | FFC | Emanuel, Treutlen | 39 hr |
| Mar 6, 4:47 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 39 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.